Aripiprazole-induced persistent HiCCup: A case report and review of the literature

Gianluca Serafini, Giulia Piccinini, Samantha Visimberga, Alice Cervetti, Martino Belvederi Murri, Fiammetta Monacelli, Maurizio Pompili, Mario Amore

Research output: Contribution to journalReview article

Abstract

Aripiprazole is an interesting psychoactive compound acting as a dopamine D2 partial agonist, serotonin 5-HT(1A) partial agonist and serotonin 5-HT(2A) antagonist. Aripiprazole possesses a well-documented efficacy in the treatment of both positive and negative psychotic symptoms. However, this medication may be rarely associated with the onset of hiccup. Here, we present the case of aripiprazole-induced hiccup in a young inpatient at his first psychiatric admission together with a review of the current literature about this topic. The possible etiology underlying the emergence of hiccups together with the clinical implications of this adverse event are discussed.

Original languageEnglish
Pages (from-to)26-31
Number of pages6
JournalPsychiatria Danubina
Volume31
Issue number1
DOIs
Publication statusPublished - Jan 1 2019

    Fingerprint

Keywords

  • Adverse effects
  • Aripiprazole
  • Hiccup
  • Tolerability

ASJC Scopus subject areas

  • Psychiatry and Mental health

Cite this

Serafini, G., Piccinini, G., Visimberga, S., Cervetti, A., Murri, M. B., Monacelli, F., Pompili, M., & Amore, M. (2019). Aripiprazole-induced persistent HiCCup: A case report and review of the literature. Psychiatria Danubina, 31(1), 26-31. https://doi.org/10.24869/psyd.2019.26